MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a hole in the balloon.A 4mm x 120mm x 150cm sterling sl balloon catheter was selected for use in a peripheral angioplasty procedure.While inserting the device over the wire, a hole in the balloon was observed.The device was not introduced into the patient's artery.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a hole in the guidewire lumen 20mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there was a hole in the guidewire lumen.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11967845
Report Number2134265-2021-07442
Device Sequence Number3173249
Product Code DQY
UDI-Device Identifier08714729782377
UDI-Public08714729782377
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2023
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0026928368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1